MAUDE Adverse Event Report: CARDINAL HEALTH 3010188-021 QC STD 1/P 10/B 50; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH 3010188-021 QC STD 1/P 10/B 50; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number PM20005
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during elective cardioversion, the cardiac nurse practitioner observed the gel coming away from the defib pad with the section that is peeled off.The expiration date had not lapsed as it was september 2022.The same product and lot number was used as a replacement and was intact.There was no patient harm or injury.
 
Additional Manufacturer Narrative
The device history records (dhr) were reviewed for both the finished good and the sub-assemblies manufactured at the plant, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections were within acceptable limits during the production process.This includes testing where the liner is peeled from the gel body electrode and inspected for delamination.There were no samples received with this complaint therefore an examination of the reported issue could not be made.Per the complaint report no samples are expected.Retained samples were inspected for visuals and gel delamination.The single direction peel test was performed on the subassembly lots.This test removes the liner backing, to simulate removal in the field, to inspect for delamination.A review of the samples tested did not show delamination on any of the samples.Gel delamination occurs when the gel-to-release liner bond strength is greater than the cohesive strength of the gel or greater than the gel-to-substrate bond strength.The difference in bond strength can cause the gel to peel from the substrate and/or tear.Delamination is categorized as follows: an aesthetic delamination failure is characterized by a permanent separation of the hydrogel from the substrate, exposing the underlying carbon vinyl with little (i.E., area less than 1/8-inch x 1/8 inch) or no hydrogel remains on the release liner.Also, no silver/silver chloride ink is exposed.Aesthetic delamination failures will not significantly affect electrode function but may displease the clinician.Functional delamination is a permanent separation of the hydrogel from the substrate such that the silver/silver chloride ink remains exposed.Additionally, per our procedures there shall be no less than 55% hydrogel remaining on the adult electrode when the release liner is removed from the electrode.There shall be no less than 78% hydrogel remaining on the adult electrode, when the area of separation includes the area of underlying conductive mat.With loss of the hydrogel no more than the percentages as defined above the electrodes retain functionally essential performance; however, the reduction in the hydrogel area with the silver/silver chloride ink being exposed may cause an increase in current density across the remaining gel area.This increases the potential for skin irritation and burns.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary at this time.We will continue to trend this issue for future occurrences as part of the complaint review.

Brand Name
3010188-021 QC STD 1/P 10/B 50
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14463410
Report Number1219103-2022-00354
Device Sequence Number4569861
Product Code MKJ
UDI-Device Identifier40721902195073
UDI-Public40721902195073
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM20005
Device Catalogue NumberPM20005
Device Lot Number004828
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown